Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 35, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Oct 3, 2003, 4:15 PM MDT for El Paso County, Texas; Doña Ana County, New Mexico. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 3, 2003, 4:15 PM MDT (22:15 UTC)
- Expired
- Oct 3, 2003, 5:00 PM MDT
- In force
- 45 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
Counties Doña Ana County, NM, El Paso County, TX
The radar
The El Paso radar (KEPZ), 13 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 10.3 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 387 J/kg
- Mixed-layer CIN
- -180 J/kg
- Mixed-layer LCL
- 1893 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEPZ 032215 SVRELP NMC013-TXC141-032300- URGENT - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 412 PM MDT FRI OCT 3 2003 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN DONA ANA COUNTY IN NEW MEXICO NORTHWESTERN EL PASO COUNTY IN TEXAS INCLUDING THE CITIES OF...CANUTILLO...ANTHONY * UNTIL 500 PM MDT * AT 406 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES WEST OF CANUTILLO...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM IS EXPECTED TO BE NEAR... CANUTILLO AT 425 PM MDT... OVER ANTHONY AT 440 PM MDT WINDS HAVE GUSTED TO 60 MPH WITH THESE STORMS. STAY TUNED TO YOUR WEATHER RADIO OR LOCAL BROADCAST MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION. LAT...LON 3191 10689 3178 10675 3207 10640 3226 10653 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 3, 1:30 PM MDT, 2 hours 45 minutes earlier.
Area forecast discussion, Oct 3, 1:30 PM MDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO-SANTA TERESA NM 130 PM MDT FRI OCT 3 2003 SYNOPSIS... AN UPPER LOW NEAR THE FOUR CORNERS AREA WILL MOVE ACROSS COLORADO SATURDAY...AND BRINGING SCATTERED SHOWERS AND THUNDERSTORMS TO THE AREA TONIGHT AND THE FIRST PART OF SATURDAY. ON TUESDAY AND WEDNESDAY A TROUGH ALOFT AND SOME TROPICAL MOISTURE WILL COMBINE TO BRING ANOTHER CHANCE OF RAIN TO THE AREA. HIGH TEMPERATURES WILL REMAIN NEAR NORMAL THROUGH THE PERIOD. DISCUSSION... WV IMAGERY SHOWS UPPER LOW NEAR THE NEVADA/ARIZONA/UTAH BORDER AND DRIFTING SLOWLY EAST-NORTHEAST. FEW THUNDERSTORMS KICKING OFF OVER THE WESTERN THIRD OF THE CWA NOW AND SHOULD INCREASE TONIGHT IN COVERAGE. MODELS STILL QUITE SIMILAR...SHOWING BEST JET DYNAMICS AND LIFT NORTH OF THE CWA BUT STILL RESPECTABLE IN OUR AREA. WILL PUT SLIGHTLY HIGHER POPS IN NORTHERN ZONES. SYSTEM MOVES OUT MID DAY SATURDAY FOR ABOUT A 2 DAY BREAK BEFORE NEXT SYSTEM APPROACHES ON TUESDAY. GFS CONTINUES TO SHOW SUBTLE CHANGES IN MID WEEK SOLUTION...NOW SHOWING SOME MOISTURE FROM NORA ALONG WITH SHORT WAVE MOVING INTO ARIZONA LATE MONDAY NIGHT AND TUESDAY. BULK OF RAIN LIKELY WILL STAY WEST OF AREA...BUT WILL CONTINUE CHANCE OF RAIN ON TUESDAY. LATEST GFS ALSO SLOWING TROUGH DOWN SO WEDNESDAY LOOKS LIKE A CONTINUATION OF CLOUDS AND A CHANCE OF RAIN. DRY WESTERLIES DEVELOP AFTER WEDNESDAY TO CLEAR AREA OUT FOR REMAINDER OF FORECAST PERIOD. PRELIMINARY NUMBERS... EL PASO BU 064/083 060/085 061 32000 ALAMOGORDO BU 061/084 056/085 055 32000 LAS CRUCES BU 062/084 057/085 059 32000 CLOUDCROFT BU 043/063 039/065 038 42000 TRUTH OR CONSEQUENCES BU 059/081 054/082 054 32000 SILVER CITY BU 052/075 048/078 050 42000 DEMING BU 061/084 056/085 057 32000 LORDSBURG BU 061/084 056/085 057 32000 SIERRA BLANCA BU 060/082 056/083 058 32000 .ELP...NONE 17 HEFNER
Hazardous weather outlook, Oct 3, 6:17 AM MDT, 9 hours 58 minutes before
NMZ022>025-030>032-TXZ055-056-031815- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX 617 AM MDT FRI OCT 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW MEXICO AND FAR WEST TEXAS. .DAY ONE...TODAY SCATTERED THUNDERSTORMS WILL DEVELOP TODAY AND TONIGHT. SOME OF THESE THUNDERSTORMS MAY PRODUCE STRONG WIND GUSTS WITH BLOWING DUST...SMALL HAIL AND DEADLY LIGHTNING. THESE STORMS MAY ALSO PRODUCE BRIEF PERIODS OF HEAVY RAIN. .DAYS TWO THROUGH SEVEN... ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE SATURDAY BEFORE TAPERING OFF LATER IN THE DAY. SHOWERS AND THUNDERSTORMS ARE POSSIBLE MONDAY AND TUESDAY. THESE STORMS MAY PRODUCE STRONG WINDS...HAIL...BRIEF HEAVY RAINFALL AND DEADLY LIGHTNING. .SPOTTER INFORMATION STATEMENT... PLEASE REPORT ANY OBSERVED HAZARDOUS WEATHER. LUNDEEN
In the hours before
Special weather statement, Oct 3, 4:08 PM MDT, 7 minutes before
NMZ023>025-032-TXZ055-056-032315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 408 PM MDT FRI OCT 3 2003 ...GUSTY WINDS AND RAIN ACROSS ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS THIS AFTERNOON... AT 410 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A CLUSTER OF STRONG STORMS IN EXTREME SOUTHERN DONA ANA COUNTY 15 MILES WEST OF EL PASO. THESE STORMS ARE MOVING TO THE EAST AND NORTH EAST AT 20 MPH. GUSTY WINDS ARE THE MAIN THREAT WITH THESE STORMS. WIND GUSTS NEAR 50 MPH ARE EXPECTED WITH THESE STORMS AND SHOULD AFFECT WEST EL PASO BETWEEN 415 AND 500 PM. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
Nearby
Severe Thunderstorm Warnings in Texas, 2003Severe Thunderstorm Warnings in New Mexico, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.